Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Kaletra With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Kaletra (Lopinavir/Ritonavir)

low-PIN-a-veer, rit-ON-uh-veer Brand Name: Kaletra Other Name(s): LPV/RTV, LPV/r Drug Class: Protease Inhibitors Approved Use: Treatment of HIV Infection WARNING: Kaletra can cause serious, life-threatening side effects. These include liver problems, pancreatitis (inflammation of the pancreas), heart rhythm problems, severe allergic reactions, and life-threatening drug interactions. Contact your health care provider...
Ask the Experts

i would like to stop taking truvada & kaletra

i am HIV positive and undetectable been on meds about 5yrs is there a natural herb and vitiman regimine i could start to remain healthy with out taking meds i only take K-Pax vitimins and Ensure in addition to the meds everyday..thank you...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There are no vitamins or herb/complementary regimens that have been demonstrated to control HIV replication and protect health. Stopping effective HIV medication usually leads to a rebound in HIV levels to pre-treatment levels and a drop in the CD4... Read more »

I am taking Kaletra and AZT

I am getting serious side effects of vomiting , its my 6th day , what do i do .I started taking it 10hrs post exposure after being sticked with a lancet from an HIV positive patient . ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
That regimen is often difficult to tolerate for NPEP (post exposure prophlaxis)--I would discuss with doctor overseeing your situation to see if anti-nausea meds could be provided or an alternative regimen considered (nausea generally clears quickly... Read more »

Stopping Truvada and Taking only Kaletra

Hi, I hope you can help. I live in Spain, and although my spanish is good I do struggle sometimes with medical terms. I have been living with HIV fror 5 yrs now and only ever taken Kaletra/Truvada. Since being on meds, my vl has been undetectable...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hi and thanks for posting.There has been a long and detailed investigative thread on using boosted-PI monotherapy. In short, the data suggests that it's pretty darn good. Perhaps, in some studies, not as potent as if you were to start on the... Read more »

can i stop taking kaletra?

hi, i am a 45 y/o male,quite fit and healthy apart from hiv. i started treatment when my cd4 was only 100,my v/l was very high. i am on truvada, isentress, and kaletra. my cd4 is now 500, v/l undetectable. i have been on this regime for 1 year with...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Thanks for your question.The answer is : it depends. You were started on a 4 drug regimen (2 in truvada, a boosted PI with kaletra and the integrase inhibitor). Usually we would start with 3 active drugs. If your virus had some resistance before... Read more »
Connect With Others

WHAT SIDE EFFECTS CAN I EXPECT FROM KALETRA

Posted by Got2Lift, 3 Replies
Next week I am begining monotherapy on Kaletra and have no idea of what to expect as far as how ill I will be form the meds. Please let me know any experiences you had with this med and how long they last. I would not be concerned however, I leave... Read more »

kaletra side effects

Posted by brendaelisa, 4 Replies
Does anybody knows if kaletra's side effect is excesive diharrea.

My cousin has hiv-type 1 and we are giving him Kaletra but it is giving him a masive diharrea and he got a cut on his rectum.

He has diabetes is 44 yeras old. and all this is new for us... Read more »

Kaletra body changes..

Posted by Lovinlife, 1 Reply
I recently started taking Kaletra. Has anybody experienced body changes on Kaletra? My doctor didn't mention anything about it but after looking on line, I see a lot of people saying that Kaletra causes lipodystrophy. Anybody have experience with... Read more »

First Regimen = Sustiva + Combivir + Kaletra?

Posted by placation, 4 Replies
Hey guys (and gals). I am sure this has been addressed in some other post through some other thread in the past, but it would take forever to try to find those messages. So, here's my question and my issues...

My doc subscribed Sustiva + Combivir +... Read more »